MAUDE Adverse Event Report: DEPUY SPINE INC SFX TORQUE HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY SPINE INC SFX TORQUE HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 289410150
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on july 31,2024 during a routine incoming inspection of a loaner set, it was observed that, t-handle was found to be out of drawing specification.The torque tested high.There was no known patient or hospital involvement.This report is for one (1) sfx torque handle.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: e3: reporter is a j&j employee.H3, h6: a product investigation was conducted.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that exhibits signs of normal use.No cosmetic defects were observed on the surface.A dimensional inspection was not performed as it is not applicable to the complaint condition.A functional test was performed.The device is performing high on specification according to drawings(current & manufactured).As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the sfx torque handle would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h4, h6: a review of the receiving inspection (ri) for sfx torque handle, was conducted identifying that lot number gb153831 as released in batch.Batch1: lot qty of (b)(4) units are released on nov 16, 2023 with no discrepancies supplier: (b)(6).As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SFX TORQUE HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
8472871282
MDR Report Key20091284
Report Number1526439-2024-02208
Device Sequence Number18076576
Product Code LXH
UDI-Device Identifier10705034224367
UDI-Public(01)10705034224367(11)231116(10)GB153831
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number289410150
Device Lot NumberGB153831
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/31/2024
Initial Report FDA Received Date08/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown